MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid in a contact lens case.Visual inspection of the returned product found one haptic torn.(b)(4).Work order search: one similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -16.0 diopter, in the patient's right eye (od) on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to halos.There was no reported patient injury or surgical intervention.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information received.The reporter stated they implanted bilateral lenses, with the expectation of the lenses being undercorrected and they planned to do lasik to correct the vision.It was a 2 step process, but due to a language barrier, the patient was uncooperative and complained of halos.He wanted the lenses removed.The lenses were explanted, with no patient injury and the patient is doing well, vision is recovering.The lenses were not exchanged for other lenses.The reporter stated the event was not product related, it was a patient issue.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6556158
Report Number2023826-2017-00719
Device Sequence Number1169809
Product Code MTA
UDI-Device Identifier00841542103688
UDI-Public(01)00841542103688(17)171231
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by Manufacturer05/31/2017
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR